In a patient who is taking 60 mg per day of Prozac (Fluoxetine) and want to taper it down, we tell him or her to start reducing the dose by 20 mg per week till he or she is able to reach 20 mg per day. Then he or she can continue 20 mg per day for 3-5 days, followed by start taking 20 mg every alternate day for next 4-5 days and then discontinue it.
During the tapering process or after stopping Prozac, if a patient start experiencing withdrawal symptoms like dizziness, nausea, insomnia, tingling sensation, irritability etc he or she can restart the previous tolerated dose and then restart tapering more slowly.
If you are not able to see your psychiatrist, you can taper down this medicine under supervision of your GP also. Please inform your psychiatrist about your decision of tapering down Prozac before doing this.
I hope this helps, please feel free to discuss further if you have any other doubt / query.